Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Runge-Kutta methods for parabolic equations and convolution quadrature


Authors: Ch. Lubich and A. Ostermann
Journal: Math. Comp. 60 (1993), 105-131
MSC: Primary 65M12; Secondary 65D30, 65M15, 65R20, 76D05, 76M25
MathSciNet review: 1153166
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the approximation properties of Runge-Kutta time discretizations of linear and semilinear parabolic equations, including incompressible Navier-Stokes equations. We derive asymptotically sharp error bounds and relate the temporal order of convergence, which is generally noninteger, to spatial regularity and the type of boundary conditions. The analysis relies on an interpretation of Runge-Kutta methods as convolution quadratures. In a different context, these can be used as efficient computational methods for the approximation of convolution integrals and integral equations. They use the Laplace transform of the convolution kernel via a discrete operational calculus.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M12, 65D30, 65M15, 65R20, 76D05, 76M25

Retrieve articles in all journals with MSC: 65M12, 65D30, 65M15, 65R20, 76D05, 76M25


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1993-1153166-7
PII: S 0025-5718(1993)1153166-7
Keywords: Parabolic equations, nonstationary Navier-Stokes equation, Runge-Kutta time discretization, convolution integrals, numerical quadrature
Article copyright: © Copyright 1993 American Mathematical Society